5th Day From the 1st Vaccine Shot

It has been 5 days since the 1st vaccine shot. The tenderness and redness are about gone, but last Friday and Saturday, day2 and day 3, I felt lethargic and stayed in bed almost a half day. Since the cough is continually worsening causing headaches like being hit by a hammer, and the triggers of vomiting, I thought the fatigue was also due to cancer progression. Yet this could be a side effect of the vaccine because after the rest, I felt better.

The Dendritic Cell (DC) vaccine doesn’t attack cancer cells directly, but they send message to T-cells, one of the immune systems, to attack the cancer cells.
So it takes a few months to see the result according to the doctor.

If the cancer cells are destroyed by T-cells, the inflammation will happen around the tumors as a process of healing, which may cause fever, pain, and possibly worsening the cough.

I think it’s still too early to see any response, but for a few days, the sharp pain around the chest wakes me up during the night. If this is not because of the vaccine, then it must be cancer.

Two weeks ago, after the CT scan, I had some UTI ( Urinary Tract Infections) symptoms. Being afraid of having an infection, which might have affected the next CT and then the vaccine shot eventually, I took an antibiotic on my hand. It helped, but now again, I have a difficulty of urination along with a back pain. This could be caused by the contrast of the CT. I will go to a family doctor tomorrow to have a urinary test.

I emailed the update to Dr. Wood at NCI, and will see what she would say.

6 thoughts on “5th Day From the 1st Vaccine Shot

  1. Sorry that you have some terrible side effects mom. You are a strong woman, I have you in my prayers. Love you. See you soon!

  2. Soh,

    The main complain of the cough is because of the progression of cancer, and the urinary symptoms are possibly because of the contrast of a CT. The vaccine itself has very mild side effect so far I believe. I appreciate your care and prayer very much! XOXO

  3. Being a pioneer in search for cure had some tough side effects is there anything I could do to help

  4. Peggy,

    Thank you so much for your concern and care! Compared with chemo side effects, the vaccine side effects are almost nothing. 🙂 The tricky part of the vaccine is that it takes time to see the result, and meanwhile it allows cancer to grow. Right now controlling the worsening cough is the main challenge. Please keep praying that the vaccine works quickly! Thank you!

  5. Dear Kathy,
    Praying that you will be able to control the symptoms of the cancer and that the vaccine will soon start to heal you. You are courageous!

  6. Heidi,

    Thank you so much for the prayer! Believing God is in this choice, I look forward to the day He heals my cough as well as cancer.

Leave a Reply

Your email address will not be published. Required fields are marked *